Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 18, 2008, 4:10 PM MDT. It took effect at Aug 19, 2008, 2:59 AM MDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 4:10 PM MDT (22:10 UTC)
- In effect from
- Aug 19, 2008, 2:59 AM MDT
- Expired
- Aug 19, 2008, 10:00 PM MDT
- In force
- 19 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 182210 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 PM MDT MON AUG 18 2008 UTZ420-434-191200- /O.NEW.KSLC.FW.W.0032.080819T1800Z-080820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 410 PM MDT MON AUG 18 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM MDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 420 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 420 AND 434. SOUTH WINDS WILL INCREASE TOMORROW AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WITH WIND SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH EXPECTED ACROSS THE WARNED AREA. WINDS OVER NORTHWEST UTAH WILL THEN SWITCH TO NORTHWESTERLY IN THE EVENING AS THE FRONT MOVES THROUGH. IN ADDITION TO THE STRONG AND SHIFTING WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THIS COMBINATION OF WINDS AND HUMIDITY WILL RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM MDT TUESDAY. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
000 WWUS85 KSLC 190859 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 259 AM MDT TUE AUG 19 2008 UTZ435-437-439-191900- /O.EXA.KSLC.FW.W.0032.080819T1800Z-080820T0400Z/ SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 259 AM MDT TUE AUG 19 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 435...437 BELOW 7000 FT...AND 439... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONES 435...437 BELOW 7000 FT...AND 439. SOUTH WINDS WILL INCREASE BY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WITH AREAS OF WESTERN UTAH SEEING WIND SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH IN ADDITION TO THE STRONG WINDS...AFTERNOON RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THIS COMBINATION OF WINDS AND HUMIDITY WILL RESULT IN AREAS OF HAZARDOUS FIRE WEATHER CONDITIONS OVER THE WARNED AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ420-434-191900- /O.CON.KSLC.FW.W.0032.080819T1800Z-080820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- 259 AM MDT TUE AUG 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 420 AND 434... A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONES 420 AND 434. SOUTH WINDS WILL INCREASE BY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WITH AREAS OF WESTERN UTAH SEEING WIND SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH. THE WINDS OVER NORTHWEST UTAH WILL THEN SWITCH TO NORTHWESTERLY THIS EVENING AS THE FRONT MOVES THROUGH. IN ADDITION TO THE STRONG AND SHIFTING WINDS...AFTERNOON RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THIS COMBINATION OF WINDS AND HUMIDITY WILL RESULT IN AREAS OF HAZARDOUS FIRE WEATHER CONDITIONS OVER THE WARNED AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 191653 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1053 AM MDT TUE AUG 19 2008 UTZ423-192200- /O.EXA.KSLC.FW.W.0032.080819T1800Z-080820T0400Z/ SALT LAKE AND TOOELE VALLEYS- 1053 AM MDT TUE AUG 19 2008 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 423... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 423. SOUTH WINDS WILL INCREASE BY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WITH WIND SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH. IN ADDITION TO THE STRONG WINDS...AFTERNOON RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THIS COMBINATION OF WINDS AND HUMIDITY WILL RESULT IN AREAS OF HAZARDOUS FIRE WEATHER CONDITIONS OVER THE WARNED AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ420-434-435-437-439-192200- /O.CON.KSLC.FW.W.0032.080819T1800Z-080820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1053 AM MDT TUE AUG 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 420...434...435...437 AND 439... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 435 AND 437 BELOW 7000 FEET AND 420...434 AND 439. SOUTH WINDS WILL INCREASE BY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT...WITH AREAS OF WESTERN UTAH SEEING WIND SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH. THE WINDS OVER NORTHWEST UTAH WILL THEN SWITCH TO NORTHWESTERLY THIS EVENING AS THE FRONT MOVES THROUGH. IN ADDITION TO THE STRONG AND SHIFTING WINDS...AFTERNOON RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THIS COMBINATION OF WINDS AND HUMIDITY WILL RESULT IN AREAS OF HAZARDOUS FIRE WEATHER CONDITIONS OVER THE WARNED AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 192119 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 319 PM MDT TUE AUG 19 2008 UTZ420-423-434-435-437-439-200400- /O.CON.KSLC.FW.W.0032.000000T0000Z-080820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 319 PM MDT TUE AUG 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 420...423...434...435...437 AND 439... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR STRONG SOUTH WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 435 AND 437 BELOW 7000 FEET AS WELL AS ZONES 420...423...434 AND 439. SOUTH WINDS WILL CONTINUE INTO THIS EVENING AHEAD OF AN APPROACHING COLD FRONT...WITH AREAS OF WESTERN UTAH SEEING WIND SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH. THE WINDS OVER NORTHWEST UTAH WILL THEN SWITCH TO NORTHWESTERLY LATE THIS EVENING AS THE FRONT MOVES THROUGH. IN ADDITION TO THE STRONG AND SHIFTING WINDS...RELATIVE HUMIDITIES WILL BE LESS THAN 15 PERCENT. THIS COMBINATION OF WINDS AND HUMIDITY WILL RESULT IN AREAS OF HAZARDOUS FIRE WEATHER CONDITIONS OVER THE WARNED AREA. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 200402 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1002 PM MDT TUE AUG 19 2008 UTZ420-423-434-435-437-439-200515- /O.EXP.KSLC.FW.W.0032.000000T0000Z-080820T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1002 PM MDT TUE AUG 19 2008 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR UTAH FIRE WEATHER ZONES 420...423...434...435...437 AND 439... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IS NO LONGER IN EFFECT FOR UTAH FIRE WEATHER ZONES 420...423...434...435...437...AND 439. WINDS HAVE WEAKENED OVER WESTERN UTAH THIS EVENING AS RELATIVE HUMIDITIES HAVE RISEN ABOVE CRITICAL LEVELS...SO SEVERE FIRE WEATHER CONDITIONS ARE NO LONGER BEING OBSERVED. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE. WINDS WILL BE WEAKER TOMORROW...SO FIRE WEATHER CONDITIONS TOMORROW SHOULD NOT BE HAZARDOUS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 4:00 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 18, 4:00 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION...RE-TRANSMISSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 PM MDT MON AUG 18 2008
.SYNOPSIS...THERE IS A STRONG UPPER LOW IN THE GULF OF ALASKA WITH A
TROUGH EXTENDING DOWN THE PACIFIC COAST. UPPER LOW IN THE CENTRAL
PLAINS CONTINUES TO DRIFT EAST SETTING THE STAGE FOR INCREASING
SOUTHWEST WINDS ACROSS UTAH.
&&
.DISCUSSION...THUNDERSTORMS ARE BLOSSOMING UNDER DEFORMATION ZONE
ALOFT AND A WEAK WIND-SHIFT BOUNDARY AT THE SURFACE WHICH EXTENDS
FROM JUST EAST OF A ELKO TO CEDAR CITY LINE. STORMS ARE PRODUCING
MORE RAINFALL THE FARTHER SOUTH THEY DEVELOP. THE ENTIRE LINE OF
STORMS WILL CONTINUE TO SHIFT NORTH AND EAST THIS EVENING WITH
ACTIVITY DIMINISHING AFTER SUNSET. BEHIND THE BOUNDARY THERE HAVE
BEEN GUSTY SOUTHWEST WINDS ACROSS NEVADA AND THOSE WILL USHER IN A
DRIER AIR MASS FOR TUESDAY. ENERGY FROM THE TROUGH CURRENTLY ALONG
THE PACIFIC COAST WILL EJECT NORTHEAST ON WEDNESDAY WITH THE
PERIPHERY OF THIS DISTURBANCE AFFECTING UTAH. HOWEVER WITH
PRECIPITABLE WATER VALUES STRUGGLING TO GET TO A HALF INCH...ANY
CONVECTION WILL BE HIGH BASED. PARENT LOW SCOOTS ALONG THE CANADIAN
BORDER THURSDAY AND FRIDAY AND IT WILL DRAG A COLD FRONT THROUGH THE
NORTHERN ROCKIES. NORTHERN UTAH WILL GET A WIND SHIFT OUT OF THIS
SOMETIME BETWEEN THURSDAY AFTERNOON AND FRIDAY MORNING...BUT IT WILL
HARDLY BE A DIRECT SHOT. THERE WILL BE SOME SLIGHTLY COOLER
TEMPERATURES IN STORE FOR THE NORTHERN HALF OF THE STATE AND
ISOLATED STORMS AS A RESULT OF THE UNSETTLED PATTERN. HIGH PRESSURE
REBUILDS OVER THE REGION BY LATE IN THE WEEKEND.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGHOUT TONIGHT AT THE
SLC TERMINAL. A LIGHT NORTHWEST LAKE BREEZE WILL TRANSITION TO A
SOUTHEAST DRAINAGE FLOW BY 03Z.
&&
.FIRE WEATHER...AN APPROACHING STORM SYSTEM WILL BRING INCREASING
SOUTH WINDS TO THE WESTERN PORTIONS OF THE FIRE DISTRICT TOMORROW.
WHILE AN AXIS OF INCREASED MOISTURE REMAINS OVER WESTERN UTAH THIS
EVENING...THE AIRMASS IS EXPECTED TO BECOME DRIER TOMORROW WITH
HUMIDITIES REACHING CRITICAL LEVELS OVER PORTIONS OF THE FIRE
DISTRICT. A RED FLAG WARNING HAS BEEN ISSUED FOR WEST-CENTRAL AND
NORTHWEST UTAH FOR TOMORROW AFTERNOON AND EVENING WHERE THE
COMBINATION OF STRONG WINDS AND LOW RH WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS. OVER SOUTHERN UTAH...HUMIDITIES ARE EXPECTED TO
BE JUST ABOVE CRITICAL LEVELS...BUT THESE ZONES MAY NEED TO BE ADDED
LATER TO THE WARNING IF THE AIRMASS BECOMES DRIER THAN EXPECTED. A
WEAK COLD FRONT ENTERS NORTHERN UTAH TOMORROW EVENING. ON
THURSDAY...WINDS INCREASE AGAIN AHEAD OF ANOTHER STORM SYSTEM AND
HAZARDOUS FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN. HIGH PRESSURE
THEN RETURNS FOR THE WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING IN EFFECT FOR 12 PM TO 10 PM TUESDAY FOR
FIRE WEATHER ZONES 420 AND 434.
WY...NONE.
&&
PUBLIC...POMEROY
FIRE WEATHER...CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:50 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 18, 2:32 PM MDT | Flash Flood Warning | SLC | Garfield, Kane, San Juan | 3 hr |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.